Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 139, NWS Fort Worth, TX

May 4, 2021Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2021, 8:31 AM CDT for Robertson County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 8:31 AM CDT (13:31 UTC)
Expired
May 4, 2021, 9:30 AM CDT
In force
59 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Robertson County, TX

The radar

The Ft Hood radar (KGRK), 95 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-533 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

319 
WUUS54 KFWD 041331
SVRFWD
TXC395-041430-
/O.NEW.KFWD.SV.W.0139.210504T1331Z-210504T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
831 AM CDT Tue May 4 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southeastern Robertson County in central Texas...

* Until 930 AM CDT.

* At 831 AM CDT, a severe thunderstorm was located 10 miles south of
  Hearne, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hearne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3078 9662 3079 9664 3082 9664 3084 9667
      3113 9629 3112 9628 3109 9628 3108 9626
      3104 9624 3101 9626 3100 9624 3097 9624
      3091 9635 3075 9646 3070 9656
TIME...MOT...LOC 1331Z 237DEG 13KT 3074 9655 

HAIL...1.00IN
WIND...60MPH
$$

79
2 follow-up statements
234 
WWUS54 KFWD 041358
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
858 AM CDT Tue May 4 2021

TXC395-041430-
/O.CON.KFWD.SV.W.0139.000000T0000Z-210504T1430Z/
Robertson TX-
858 AM CDT Tue May 4 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR SOUTHEASTERN ROBERTSON COUNTY...

At 857 AM CDT, a severe thunderstorm was located 8 miles west of
Wixon Valley, or 9 miles southeast of Hearne, moving northeast at 15
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hearne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3078 9662 3079 9664 3082 9664 3084 9667
      3113 9629 3112 9628 3109 9628 3108 9626
      3104 9624 3101 9626 3100 9624 3097 9624
      3091 9635 3075 9646 3070 9656
TIME...MOT...LOC 1357Z 231DEG 13KT 3080 9646 

HAIL...1.00IN
WIND...60MPH
 
$$

79
598 
WWUS54 KFWD 041424
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
924 AM CDT Tue May 4 2021

TXC395-041433-
/O.EXP.KFWD.SV.W.0139.000000T0000Z-210504T1430Z/
Robertson TX-
924 AM CDT Tue May 4 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTSON COUNTY
WILL EXPIRE AT 930 AM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 3078 9662 3079 9664 3082 9664 3084 9667
      3113 9629 3112 9628 3109 9628 3108 9626
      3104 9624 3101 9626 3100 9624 3097 9624
      3091 9635 3075 9646 3070 9656
TIME...MOT...LOC 1423Z 237DEG 13KT 3084 9639 

$$

79

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:04 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 4, 6:04 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
604 AM CDT Tue May 4 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
Cold front has now passed through the I-35 corridor with low
stratus building southward on the shallow frontal inversion. Only
chances I made to the forecast (mainly this morning) was to trim
down the overly ambitious NBM PoPs across eastern Central Texas
and to go with a more pessimistic cloud forecast. With relatively
cool high temperatures already forecast, I did not adjust those,
though this will need to be monitored through the morning hours on
trends.

05/

Previous Discussion:
/This Morning Through Tuesday Night/

We continue to monitor a slow-moving mid level shortwave trough
over NW Texas and Western Oklahoma. Height falls ahead of this
vigorous disturbance have been holding up the cold front much more
than models anticipated 24 hours ago, thus allowing the more
widespread, severe storms yesterday. Severe Thunderstorm Watch 138
continues for our E TX counties through 3 am, as this area
remains the most moisture-rich and unstable with earlier storms
not having worked this area over. I expect the cold front to
arrive through the I-35 corridor between 3-6 am, as the upper
system trudges eastward and low level cold advection begins. I
will maintain chance PoPs across this area, though an
isolated/less than 20% chance of an elevated storm certainly isn't
out of the question along and north of Hwy 38O near the stronger
forcing aloft. With these trends in mind, I did raise low
temperatures from the southeast of a Bonham-DFW-Lampasas line.

Low level stratus will likely form through the early morning
hours and likely linger through late morning, or possibly through
midday before deeper drier air and increasing, large-scale
subsidence occur this afternoon. Some areas along and north of
I-20 may be hard-pressed warm into the middle-upper 60s, or at
best, lower 70s if we can get some insolation this afternoon to
counter the cold advection. I maintained middle 70s across much of
Central Texas. Increasing cold advection under a slow-rising
frontal inversion will combine with impressive  pressure rises to
drive North- northwest winds 15-20 mph with a few gusts by/after
midday exceeding 30 mph. This is under Wind Advisory criteria, but
it will definitely be a brisk and cooler day today.

Tonight will be quiet as this system continues lifting quickly
northeast away from the area with mass subsidence and clearing
skies. Surface high pressure will continue to build down from the
Plains with North winds around 10 mph continuing and lows falling
into the 50s, with a readings in the mid to upper 40s in the
northwest and northern tier counties. So it will feel chilly for
early May and you may want to have a light coat or jacket handy
before heading out early Wednesday morning.

05/

&&

.LONG TERM... /Issued 428 AM CDT Tue May 4 2021/
/Wednesday through next Monday/

The long term portion of the forecast continues to highlight the dry
weather conditions through the rest of the week, some rain/storm
chances next weekend and better precip chances early next week.
One feature we will continue to monitor is the area of showers/
storms most of the medium-range models depict will move toward the
area from the northwest Wednesday night-Thursday morning. More
details below.

As the surface high pressure moves to our east on Wednesday, winds
will slowly shift to the east and eventually to the southeast.
However, another sunny and seasonably "cooler" day will prevail
with highs in the 70s and lows in the 50s by Wednesday night.
Latest guidance continue to show a shortwave moving from the
northwest across the TX/OK Panhandles Wednesday night that could
result in some showers/storms along the Red River late Wednesday
night. However, model soundings also depict a dry layer below this
region of mid-level moisture/ascent that could also result in
some evaporation before the precip hits the ground. This is why we
still believe that the best chance for showers/storms will remain
well north of the Red River. We left the 10% PoPs along the Red
River, with no mention of weather a this time.

Plenty of sunshine and near normal temperatures are expected on
Thursday, as another surface high pressure moves over the Lone
Star State. The quiet weather continues on Friday with breezy
south winds returning to our area. Another shortwave moves over
the Southern Plains Friday night-Saturday morning, but moisture is
again expected to remain rather limited for any decent rain
chances over our area.

As the next upper level disturbance approaches from the west this
weekend, lee cyclogenesis is expected to develop at the surface
over the TX/OK Panhandle Saturday afternoon. The pressure gradient
will result in breezy/windy conditions across North and Central
TX with south winds between 15-25 mph and gusts near 30 mph. Above
normal temps are in the forecast both Saturday and Sunday with
highs in the mid/upper 80s to low 90s.

While there's still some disagreement on the speed and the
progression of the surface low and cold front on Sunday, model
guidance agrees that showers/storm chances will increase as the
system moves southward. Both GFS/ECMWF show precipitation along and
behind the boundary, but the latest ECMWF now develop some showers/
storms as early as Sunday afternoon. Still, the GFS continues to
be the most aggressive showing higher rainfall accumulations into
early next week by stalling the front somewhere between North and
Central TX. Model trends will likely change over the next few
days, so for now we will highlight higher PoPs (20-50%) into early
next week.

Sanchez

&&

.AVIATION... /NEW/
Update:
/12z TAFs/

FROPA has occurred at all D10 airports, as well as Waco Regional
Airport this morning. A mid level shortwave will track across the
region today with all convection remaining well E of the airports
with the surface cold front. The shallow frontal inversion is
already saturating quickly with low MVFR and even spotty IFR cigs
building southward from the Red River and building across Central
Texas as well.

I will continue to carry MVFR through the morning hours, with a
rise to low VFR shortly after 18z, before scattering out sometime
in the 21z-00z time frame. VFR and mostly SKC-SCT250 will prevail
after 00z Wed. As for winds, NW winds 10-15 knots this morning
will become more N through the day while increasing to between
15-20 knots with a few gusts between 25-30 knots after 16z, as
strong low level CAA and a deepening frontal inversion drive these
winds. Surface high pressure builds across OK/TX tonight and along
with rapid decoupling after 00z should result in a rapid
diminishing of N winds to 10 knots or less overnight.

05/

Previous Discussion:
/06z TAFs/

Challenges through the morning hours will be tracking the slow-
moving cold front and timing wind shifts, as well the potential
for re-developing MVFR cigs both behind/ahead of anticipated
FROPA.

A cold front continues to move slowly SE and just NW of the D10
airports, as well as Waco Regional. With a lot of post-storm wash,
the actual true cold front is hard to make out at this hour, but
anticipate a true passage at all airports in the 08z-10z time
frame, Better instability is now E of all airports, but watching
the cold core upper disturbance with an isolated threat for
isolated, elevated TS through 12z. For now, appears better lapse
rates aloft remain along/N of the Red River.

Later today, NW winds will increase to 10-15 knots with a few
gusts after 15z later this morning with gusts between 20-25 kts,
as low level cold advection and pressure rises drive stronger
winds. By midday, sustained winds may push to between 15-20 knots
with gusts to 30 knots. MVFR cigs may hold through much of the
morning hours post-frontal, but drier air advecting in by
18z/after will allow VFR conditions to prevail thereafter.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    72  52  76  57  80 /   0   0   0   0   0
Waco                76  51  77  56  81 /  10   0   0   0   0
Paris               69  48  74  54  77 /  10   0   0   0   0
Denton              70  48  75  55  79 /   0   0   0   5   0
McKinney            71  48  75  56  79 /   5   0   0   0   0
Dallas              73  53  77  58  81 /   5   0   0   0   0
Terrell             73  49  77  55  81 /  10   0   0   0   0
Corsicana           75  51  77  56  81 /  20   0   0   0   0
Temple              76  52  78  56  81 /  10   0   0   0   0
Mineral Wells       71  49  75  53  80 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 4, 4:36 AM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
436 AM CDT Tue May 4 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-050945-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
436 AM CDT Tue May 4 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

Low thunderstorm chances will continue across primarily eastern
Central Texas early Tuesday morning. Gusty winds and small hail will
be possible with stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorm chances return for parts of North and Central Texas
again next weekend.

.SPOTTER INFORMATION STATEMENT...
Very limited spotter activation may be requested southeast of a line
from Greenville, to Ennis, to Cameron through the pre-dawn hours.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:03 PM CDTFlash Flood WarningFWDHood, Johnson, Parker117 min
May 3, 7:07 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton53 min
May 3, 7:17 PM CDTTornado WarningFWDHill, Johnson43 min
May 3, 7:17 PM CDTTornado WarningFWDCollin43 min
May 3, 7:28 PM CDTSevere Thunderstorm WarningFWDHill, Johnson62 min
May 3, 7:29 PM CDTSevere Thunderstorm WarningFWDCollin, Cooke, Denton, Fannin, Grayson61 min
May 3, 7:48 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt42 min
May 3, 7:56 PM CDTSevere Thunderstorm WarningFWDEllis64 min
May 3, 8:00 PM CDTTornado WarningFWDEllis, Johnson30 min
May 3, 8:04 PM CDTSevere Thunderstorm WarningFWDJohnson, Somervell, Tarrant26 min
May 3, 8:07 PM CDTTornado WarningFWDEllis, Hill, Johnson38 min
May 3, 8:29 PM CDTSevere Thunderstorm WarningFWDJohnson61 min
May 3, 8:45 PM CDTTornado WarningFWDEllis45 min
May 3, 8:55 PM CDTSevere Thunderstorm WarningFWDEllis, Hill65 min
May 3, 9:01 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman59 min
May 3, 9:11 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Grayson35 min
May 3, 9:13 PM CDTTornado WarningFWDEllis, Kaufman22 min
May 3, 9:29 PM CDTSevere Thunderstorm WarningFWDHill, Navarro31 min
May 3, 9:36 PM CDTSevere Thunderstorm WarningFWDGrayson24 min
May 3, 9:49 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Hill, Kaufman, Navarro, Van Zandt71 min
May 3, 9:53 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas67 min
May 3, 9:59 PM CDTSevere Thunderstorm WarningFWDEllis48 min
May 3, 10:03 PM CDTSevere Thunderstorm WarningFWDStephens, Young41 min
May 3, 10:25 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton37 min
May 3, 10:33 PM CDTSevere Thunderstorm WarningFWDVan Zandt42 min
May 3, 10:36 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Lamar, Rains54 min
May 3, 10:48 PM CDTSevere Thunderstorm WarningFWDBell, Falls, McLennan43 min
May 3, 10:59 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt44 min
May 4, 12:18 AM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro, Van Zandt57 min
May 4, 1:23 AM CDTSpecial Weather StatementFWDVan Zandt37 min
May 4, 8:08 AM CDTRiver Flood WarningFWDEllis, Navarro52 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.